MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. VCL+ VIO 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number VCP452H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Were there any patient consequences? when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.What is the procedure name? please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager) please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported an animal underwent an unknown surgery on an unknown date a suture was used.Needle coming apart from suture, barely holding on.Additional information was requested.

Brand Name
VCL+ VIO 27IN 3-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24546482
Report Number2210968-2026-02377
Device Sequence Number20256148
Product Code GAM
UDI-Device Identifier10705031149977
UDI-Public(01)10705031149977(17)300630(10)109T8T
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP452H
Device Lot Number109T8T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown